Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 12, 2018, 3:14 PM CDT for Creek County, Okfuskee County, Pawnee County, Oklahoma. It took effect at Apr 13, 2018, 1:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2018, 3:14 PM CDT (20:14 UTC)
- In effect from
- Apr 13, 2018, 1:00 PM CDT
- Expired
- Apr 13, 2018, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Okfuskee County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:36 PM CDT | HAIL 1 | Jennings, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WWUS84 KTSA 122014 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 314 PM CDT Thu Apr 12 2018 OKZ054-059-064-065-131000- /O.UPG.KTSA.FW.A.0007.180413T1800Z-180414T0300Z/ /O.NEW.KTSA.FW.W.0007.180413T1800Z-180414T0300Z/ Osage-Pawnee-Creek-Okfuskee- 314 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF EASTERN OKLAHOMA WEST OF U.S. 75... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 1 PM to 10 PM CDT Friday. The Fire Weather Watch is no longer in effect. * WIND...Winds becoming southwest to west Friday at 20 to 30 mph. * HUMIDITY...15 to 25 percent Friday. * TEMPERATURE...Lower 80s Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
2 follow-up statements
711 WWUS84 KTSA 130844 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 344 AM CDT Fri Apr 13 2018 OKZ054-059-064-065-131700- /O.CON.KTSA.FW.W.0007.180413T1800Z-180414T0300Z/ Osage-Pawnee-Creek-Okfuskee- 344 AM CDT Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF EASTERN OKLAHOMA...WEST OF U.S. 75... * WIND...Winds becoming southwest to west Friday at 20 to 30 mph. * HUMIDITY...15 to 30 percent Friday. * TEMPERATURE...Lower 80s Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
648 WWUS84 KTSA 131652 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1152 AM CDT Fri Apr 13 2018 OKZ054-059-064-065-140300- /O.CON.KTSA.FW.W.0007.180413T1800Z-180414T0300Z/ Osage-Pawnee-Creek-Okfuskee- 1152 AM CDT Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF EASTERN OKLAHOMA...WEST OF U.S. 75... * WIND...Winds becoming southwest to west this afternoon at 20 to 30 mph. * HUMIDITY...15 to 30 percent. * TEMPERATURE...Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:10 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 12, 3:10 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Thu Apr 12 2018
.DISCUSSION...
Gusty south winds continue this afternoon as the Lee surface
cyclone continues to deepen. Fire weather conditions have been
tempered some by improved moisture, with surface dewpoints
rebounding to 55-60F and RH values remaining above 50 percent.
Exception is across parts of Osage/Pawnee counties where drier
air resides and existing fires continue to be aggravated. The
strong low-level jet will keep surface winds gusty into the
overnight hours, and may need to extend the wind advisory for the
remainder of the night.
A strong cap will remain in place through tonight, although still
expecting some elevated convection to develop late tonight into
Friday morning as the persistent warm-air advection eventually
erodes the cap. Followed the 12Z NAM fairly closely for the dry
line progression tomorrow afternoon, which offers a compromise
between the faster GFS and slower ECMWF. As such, quickly
deteriorating fire weather conditions are expected west of U.S. 75
later Friday afternoon, with RH values dipping to around 20
percent along with gusty southwesterly winds. Will upgrade the
existing Fire Weather Watch to a Red Flag Warning.
Convective evolution certainly isn't clear cut for tomorrow
afternoon, with a few CAM solutions suggesting initial
development as early as 18-19Z as the dry line moves into eastern
OK. The bulk of the solutions, however, hold off on significant
development until 21Z and beyond mainly east of U.S. 75. CAMs
also suggest that the activity may initially be quite scattered,
with storms eventually growing upscale as they exit our forecast
area by mid-evening. Regardless, strongly sheared wind profiles
and MU CAPE values exceeding 2000 J/KG will support strong/severe
storms with all modes of severe weather possible.
Breezy and cool weather conditions will prevail through the
weekend in the wake of the frontal passage. Will likely need
freeze headlines for Sunday and Monday mornings as temps dip below
freezing for a few hours, especially north of I-40. Milder weather
expected for early next week with a weak cold front moving through
by Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 80 39 51 / 20 40 10 10
FSM 64 78 45 56 / 20 60 50 10
MLC 69 79 41 56 / 30 40 20 0
BVO 69 82 39 50 / 20 40 10 10
FYV 63 74 40 51 / 10 60 50 10
BYV 63 74 44 51 / 10 60 60 10
MKO 65 78 41 53 / 20 40 20 10
MIO 66 79 39 49 / 20 50 30 10
F10 67 79 40 53 / 20 30 10 10
HHW 65 78 45 57 / 30 60 30 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 1 AM CDT Friday for OKZ054>071-073.
Red Flag Warning from 1 PM to 10 PM CDT Friday for OKZ054-059-
064-065.
AR...Wind Advisory until 1 AM CDT Friday for ARZ001-002-010-011.
&&
SHORT TERM...05
LONG TERM....18Hazardous weather outlook, Apr 12, 12:28 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1228 PM CDT Thu Apr 12 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1228 PM CDT Thu Apr 12 2018
...ELEVATED FIRE WEATHER CONDITIONS TODAY AND FRIDAY...
...ELEVATED SEVERE THUNDERSTORM RISK FRIDAY AFTERNOON AND EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...After Midnight.
SIGNIFICANT WINDS.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Elevated fire weather conditions will continue today with strong
southerly winds gusting at 30 to 40 mph. Afternoon minimum relative
humidities will be slightly higher than yesterday, in the 35 to
55 percent range, limiting the overall threat some.
Scattered showers and thunderstorms will be possible late tonight
across portions of eastern Oklahoma as a strong storm system begins
to approach from the west. Severe weather is not anticipated.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm Potential...
Very High Fire Weather Potential...High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY AND MONDAY...No Hazards.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
The aforementioned storm system will move through the Plains
region Friday, leading to an increase in the severe thunderstorm
potential, as well as continued elevated fire weather conditions.
Scattered thunderstorms will likely be ongoing Friday morning with
a few elevated strong to severe thunderstorms developing through
mid afternoon.
Additional surface based development is expected on the dryline
by late afternoon or early evening. The strongest storms could
become supercells, with the threat for baseball size hail,
damaging winds, and possibly, a few tornadoes. The greatest
potential continues to be across far eastern Oklahoma and
northwest Arkansas. The severe weather threat should shift east
of the region by midnight.
In addition to the severe weather potential on Friday, elevated to
near significant fire weather conditions will develop behind the
dryline mid to late afternoon Friday, as much drier air and gusty
west to southwest winds move into portions of Northeast Oklahoma.
Areas along and west of Highway 75 will be most likely to see
elevated to near significant conditions.
Continued windy and much cooler weather will move in for the
weekend behind the cold frontal passage Friday night and into
Saturday. Strong southerly winds will again develop by next
Tuesday with a corresponding increase in the fire weather threat.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should continue to monitor
both the fire weather conditions and the severe weather potential
through the end of this week. Preparations to respond to both
potential threats should be readied to completion.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:03 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more | 39 hr |
Nearby
Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.